Main Forums > Living With HIV

How long have you been on the same combo?

<< < (4/4)

BooBoo:
I found out I was poz in August 1992 and I began taking meds in July 1998...Viracept and Combivir.  I did reach an undetectable VL for a short time but after having two consecutive detectable VL tests (at 12 months & 15 month) my meds were switched (but no resistance test was done).  I switched to Sustiva, Videx & Zerit....which I remained on for about 2.5 yrs before I demanded that my doctor take me off the Videx & Zerit because of lipoatrophy.  My doctor resisted switching because I had been undetectable the entire time I was on this combo.....but I would not take no for and answer.  I then went to Sustiva & Trizivir for about a month but had to switch again because I was having a reaction to the abacavir that was in the Trizivir.  At that point I started taking Sustiva, Combivir & Viread and have been on that combo ever since......over 4 years now.  And it wasn't until I started this combo that my cd4's really began to rise.  If my memory serves my right I had a cd4 count back then of about 450 and my most recent labs showed a cd4 count of 976. 

I have been very pleased with my current combo and have few side effects but the next time I see my doctor I'm going to talk to him about the possibility of getting off the AZT and going to just Sustiva & Truvada.  I don't know if he'll go for it because of the fact that I never had a resistance test done after my first combo failed.....but it won't hurt to ask.

Jim

J.R.E.:

--- Quote from: B99 on July 01, 2006, 09:19:22 AM ---Wow, J.R.E you've been positive for 21 years. Was 2003 the first time you took any kind of treatment?  What was the issue with the Zerit?  Side effects?

--- End quote ---


Hello B99,

 Yes, that was my first regimen. I was never on ART's. I had no bad reaction to the Zerit, at that time. Fortunately I had no bad reaction at all, to starting on meds. Zerit is considered second line of treatment, and not the preferred first start of treatment.

Also back then, I had gone through a 30 pound weight drop, over a period of about 10 months, just prior to starting on meds. Zerit can cause weight loss (fat loss ) in the arms face and legs. Perhaps that was the reason the doctor switched me from the Zerit to the Ziagen.I didn't look too well back then. Perhaps back in 2003, more info was coming out about Zerit, which may have been another reason the doctor switched me. I don't believe Zerit is used that much anymore, however, it  is still used. There are more potent drugs out there.

I was diagnosed HIV positive in October of 1985. I was infected, the forth of July weekend in 1985. So, this week,will begin my start , of my 21st year of living with HIV.


Take Care--------Ray

newt:
Personally I rather take combo long-term than:

Larium (short-term even)
Any antidepressant
Corticosteroids
Insulin
Lithium
Valium and other benzos my mother has known
Erythromycin (short-term even)
Most pain-killers

- matt

J.R.E.:

--- Quote from: newt on July 02, 2006, 06:11:05 AM ---Personally I rather take combo long-term than:

Larium (short-term even)
Any antidepressant
Corticosteroids
Insulin
Lithium
Valium and other benzos my mother has known
Erythromycin (short-term even)
Most pain-killers

- matt

--- End quote ---



Absolutely agree with that !! But it looks as though some sort of pain medication, will unfortunately be added to my mix somewhere down the road... ( and who knows what else)


Ray

Peter B:
I've been on Sustiva & Combivir for 6 years and VL has remained undetactable with CD4 always around 750.  No major side effects other than feeling like i'm losing my marbles  and can't seem to concentrate, and get seriously angry a lot over nothing!

Navigation

[0] Message Index

[*] Previous page

Go to full version